Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

If are on Mirena IUD, are there bad side effects?

I read about it and I didn't like some of the possible side effects (depression, lack of sex drive, weight gain..). Have you had any of the side effects? Do you recommend Mirena? I wanted to get my tubes tied but insurance won't cover it so I need a different type of birth control. Any suggestions? Thanks ladies- very much!

 
heartfrommyson

Asked by heartfrommyson at 10:44 PM on Jan. 21, 2010 in Health

Level 3 (18 Credits)
This question is closed.
Answers (6)
  • No hun I dont!!!! I only had it in for a month and I had to have it removed from too many side affects that had me in so much pain. After I had it removed I bleed very bad. I had to taken naproxin to slow the bleeding down. If you can take something else DONT use the mirena.
    newlifewith3

    Answer by newlifewith3 at 10:50 PM on Jan. 21, 2010

  • Oh, also I was interested in the Implanon and my doctor recommended Mirena IUD instead. Anyone have Implanon and like it or have terrible side effects?
    heartfrommyson

    Answer by heartfrommyson at 10:46 PM on Jan. 21, 2010

  • Yea that was another side effect I read about..the increased bleeding. Ugh I don't know what one to go with because so many get "recalled" for lack of a better word. I just don't know. Thanks for the response btw :)
    heartfrommyson

    Answer by heartfrommyson at 10:53 PM on Jan. 21, 2010

  • I LOVE MY MIRENA!!! i have had it in for 6 months. i had a normal period the first 3 months, then no period at all for 3 months, then a light period this month....my doc said i probably wont have a period anymore or they will be very few and very light....i have had NO side effects, but i have noticed that i havent really lost weight as easily as i usually do. i havent been trying too terribly hard to lose weight though, so i dont necessarily blame it on the mirena.
    LoriaAnn

    Answer by LoriaAnn at 10:56 PM on Jan. 21, 2010

  • I love my Mirena too!! I have had mine for almost 5 years. I had bad cramps the whole first month, but since then things have been great. After we got the string short enough it was all good. My husband kept getting poked. LOL

    I don't really get periods. I spot sometimes but for the most part nothing. I haven't had to buy pads for over 3 years!!
    2kidsonly2arms

    Answer by 2kidsonly2arms at 11:13 PM on Jan. 21, 2010

  • i have had a mirena since dec of 07 three months after i had my dd. and i havent had a perido since. yes you will cramp after they insert it. yes you will bleed after thry insert it. the first coplue of monthe i hated it cause you could feel it while doing anything, sex is the worst cause it has to move itself out of the way and my husband got poked to. the only issue i have now are sometimes it bothers me but its mainly when its soposed to be that time of the month and every once in awhile i get a stab pain. but im having issues with gaining weight actually i weight 93 pounds and have been since they inserted it which sucks i would love to be 110 or 120 for that matter but no depresstion and no lack of sex drive. i got the mirena becuse we dont think we want anymore kids and me and my husband are young so if something happens we both can still have kids later on the down road. hope that helps!!
    everydayspeachy

    Answer by everydayspeachy at 2:14 AM on Jan. 22, 2010

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN